Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes decreased period flow and brownish stringy discharge after stopping birth control pills?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13706 Questions

default
Posted on Thu, 19 Jun 2014 in Menstruation and Miscarriage
Question: Hi my period started off just spotting brown blood when i wiped for about 7 days then it's been stringy and little clots when I pee and on the pad.The blood is very dark brown and not a normal flow like my period.Never had this in my life. I'm also trying to conceive. I'm very worried as this has been on for 11 days now. I've been off the pill since October and have had regular periods since but 41 day cycle. Last month my period came 3 weeks late maybe coz I was stressed and this month this has happened! do you think it's so etching to worry about?
doctor
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
Not worrisome.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The decreased bleed flow and the brownish stringy discharge is due to the effect of the birth control pills. These do cause a decrease in the amount of bleeding.
Your period will return back to its normal flow in next 1-2 cycles. There is no need to worry. Just continue using the birth control pills as prescribed. In case there is a heavy bleeding then hormonal treatment ay be needed to stop the bleeding.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 10 hours later
Ive stopped the pill in oct havnt been on the pill for 8 months and im trying to conceive. My periods have been normal except this time.
doctor
Answered by Dr. Rakhi Tayal 13 hours later
Brief Answer:
Do not worry.

Detailed Answer:
Hello.
Thanks for writing again.
If this has happened for the first time in last 8 months then there is no need to worry. This is due to mild hormonal disturbance. This is likely to correct on its own without a treatment. But you will have to take a treatment if your periods are irregular and you want to conceive.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on